Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Aug 9, 2021, 4:06 PM CDT for Pike County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2021, 4:06 PM CDT (21:06 UTC)
- Expired
- Aug 9, 2021, 4:30 PM CDT
- In force
- 24 min
- Issued by
- NWS New Orleans, LA
- Hail
- 0.00 in
- Wind
- 30
County Pike County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2279 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
947
WWUS84 KLIX 092106
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
406 PM CDT Mon Aug 9 2021
LAZ039-071-MSZ070-071-092130-
Washington LA-Northern Tangipahoa LA-Pike MS-Walthall MS-
406 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northern Tangipahoa
and northwestern Washington Parishes, southwestern Walthall and
southern Pike Counties through 430 PM CDT...
At 405 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Herman, or 13 miles west of Franklinton, moving north at 10
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kentwood, Osyka, Mount Herman and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3081 9027 3082 9051 3109 9048 3104 9017
TIME...MOT...LOC 2105Z 189DEG 8KT 3090 9036
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
TDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:21 PM CDT, 45 minutes earlier.
Area forecast discussion, Aug 9, 3:21 PM CDT, 45 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 321 PM CDT Mon Aug 9 2021 .SHORT TERM... Tonight through Wednesday... Tonight through Wednesday, the normal summertime pattern will be dominate the region. Southerly to southeasterly surface winds will help to enhance warm air advection and moisture advection over the next few days, which will help with lifting in the environment. PW values will be above 2.1" during the daytime hours primarily over the next few days, which is above the 75th percentile for the SPC sounding climatology. This means that some of the storms could be efficient with higher rainfall rates. Overall, scattered showers and storms will be possible mainly during the peak daytime heating hours. These storms will have the potential for gusty winds, frequent lightning, and locally heavy rainfall. Heat index values will be below heat advisory criteria for the next few days with heat index values hovering in the low 100s to mid-100s. So, it will still feel very hot and muggy as well, unless you are one of the lucky ones to receive an afternoon shower or storm. MSW .LONG TERM... Thursday through Sunday... Thursday through Sunday, the normal summertime pattern will persist and continue to dominate the region. PW values will remain above the 75th percentile for the SPC sounding climatology through the weekend, so there is still the potential for efficient rainfall and high rainfall rates. Southerly to easterly surface winds will still help to advect moisture and warm air into the region, which in turn will help the lifting in the environment. Scattered showers will be possible each day from Thursday through Sunday, primarily during the afternoon daytime heating hours. These storms will have the potential for gusty winds, frequent lightning, and locally heavy rainfall. Another feature worth noting in the extended long-term models that there is the potential development of a tropical system. The NHC has a 80% chance of development for this system in the next 5 days as it is projected to approach the Caribbean. The model guidance on this system is still really inconsistent and consensus is low. We will have to monitor this area closely over the next week and see how it develops. At this time, there is no immediate threat to our forecast area. However, it is always important to have a plan in place as we are steadily approaching the peak of hurricane season. MSW && .AVIATION... 18Z TAF Package... VFR conditions prevail at all area airports and will persist through the forecast period. Vicinity showers will be possible at all area airports and could cause lower ceilings and visibilities temporarily. At MCB, fog will be possible that will cause LIFR conditions briefly at daybreak tomorrow morning. MSW && .MARINE... Winds will be easterly to southeasterly and moderate (<15 knots) tonight through Saturday. Winds will be northerly to easterly and moderate (<15 knots) Sunday and Monday. Wave heights will correspond to the wind speeds. MSW && .PRELIMINARY POINT TEMPS/POPS... MCB 74 94 74 94 / 10 30 0 40 BTR 74 93 75 93 / 10 30 0 50 ASD 76 94 76 94 / 10 30 0 60 MSY 79 94 79 94 / 10 40 0 60 GPT 77 92 77 91 / 10 30 10 60 PQL 76 92 76 92 / 10 40 10 60 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Aug 9, 2:15 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service New Orleans LA
215 PM CDT Mon Aug 9 2021
LAZ046>048-092000-
Iberville LA-West Baton Rouge LA-East Baton Rouge LA-
215 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of southeastern West
Baton Rouge, east central Iberville and south central East Baton
Rouge Parishes through 300 PM CDT...
At 214 PM CDT, Doppler radar was tracking a strong thunderstorm near
Plaquemine, moving north at 10 mph.
HAZARD...Wind gusts of 20 to 30 mph, heavy rain and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could blow around unsecured objects. Heavy rain
could lead to localized street flooding.
Locations impacted include...
Baton Rouge, Plaquemine, Port Allen, Oak Hills Place, St. Gabriel,
Addis, Brusly, Westminster, Inniswold, Village St. George, Gardere,
Carville and Merrydale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized street flooding. Do not drive your vehicle through flooded
roadways. Heavy rain will also lead to reduced visibility on area
roadways, including portions of Interstates 10 and 110.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3018 9109 3019 9130 3050 9133 3048 9102
TIME...MOT...LOC 1914Z 183DEG 11KT 3027 9119
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
95/DMSpecial weather statement, Aug 9, 2:47 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service New Orleans LA
247 PM CDT Mon Aug 9 2021
LAZ049-050-058-092030-
Livingston LA-Ascension LA-St. John The Baptist LA-
247 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northwestern St.
John The Baptist, northeastern Ascension and southeastern Livingston
Parishes through 330 PM CDT...
At 246 PM CDT, Doppler radar was tracking a strong thunderstorm over
Whitehall, or 14 miles northwest of Reserve. This storm was moving
north at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
French Settlement, Whitehall and Killian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3042 9077 3033 9051 3030 9054 3030 9056
3026 9059 3022 9057 3020 9060 3018 9058
3015 9060 3021 9080
TIME...MOT...LOC 1946Z 199DEG 3KT 3025 9068
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
TDSpecial weather statement, Aug 9, 3:16 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service New Orleans LA
316 PM CDT Mon Aug 9 2021
LAZ037-050-071-072-092045-
Livingston LA-St. Helena LA-Northern Tangipahoa LA-
Southern Tangipahoa LA-
316 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of southeastern St.
Helena, northeastern Livingston and west central Tangipahoa Parishes
through 345 PM CDT...
At 316 PM CDT, Doppler radar was tracking a strong thunderstorm over
Albany, or 9 miles west of Hammond, moving north at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hammond, Amite City, Independence, Albany, Springfield, Montpelier,
Natalbany and Tickfaw.
This includes the following Interstates...
Interstate 12 between mile markers 25 and 37.
Interstate 55 in Louisiana between mile markers 30 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3041 9053 3046 9073 3076 9069 3069 9039
TIME...MOT...LOC 2016Z 194DEG 15KT 3051 9061
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
TDSpecial weather statement, Aug 9, 3:43 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service New Orleans LA
343 PM CDT Mon Aug 9 2021
LAZ071-072-092115-
Northern Tangipahoa LA-Southern Tangipahoa LA-
343 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of central Tangipahoa
Parish through 415 PM CDT...
At 343 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hammond, moving north at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hammond, Independence, Natalbany, Robert and Tickfaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3050 9032 3049 9048 3068 9051 3070 9029
TIME...MOT...LOC 2043Z 168DEG 6KT 3054 9042
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
TDSpecial weather statement, Aug 9, 3:47 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service New Orleans LA
347 PM CDT Mon Aug 9 2021
LAZ037-050-071-072-092115-
Livingston LA-St. Helena LA-Northern Tangipahoa LA-
Southern Tangipahoa LA-
347 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of southeastern St.
Helena, northeastern Livingston and west central Tangipahoa Parishes
through 415 PM CDT...
At 346 PM CDT, Doppler radar was tracking a strong thunderstorm near
Montpelier, or 9 miles southwest of Amite, moving north at 15 mph.
HAZARD...Winds in excess of 30 mph and torrential downpours.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greensburg, Amite, Amite City, Independence, Roseland and Montpelier.
This includes Interstate 55 in Louisiana between mile markers 40 and
51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3054 9055 3056 9072 3084 9069 3077 9044
TIME...MOT...LOC 2046Z 193DEG 12KT 3062 9060
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
TDSpecial weather statement, Aug 9, 4:06 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
406 PM CDT Mon Aug 9 2021
LAZ039-071-MSZ070-071-092130-
Washington LA-Northern Tangipahoa LA-Pike MS-Walthall MS-
406 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northern Tangipahoa
and northwestern Washington Parishes, southwestern Walthall and
southern Pike Counties through 430 PM CDT...
At 405 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Herman, or 13 miles west of Franklinton, moving north at 10
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kentwood, Osyka, Mount Herman and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3081 9027 3082 9051 3109 9048 3104 9017
TIME...MOT...LOC 2105Z 189DEG 8KT 3090 9036
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
TDThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:14 PM CDT | Special Weather Statement | LIX | Orleans | 31 min |
| Aug 9, 12:53 PM CDT | Special Weather Statement | LIX | Orleans | 37 min |
| Aug 9, 1:36 PM CDT | Areal Flood Advisory | LIX | Orleans, Saint Bernard | 114 min |
| Aug 9, 1:41 PM CDT | Special Marine Warning | LIX | 49 min | |
| Aug 9, 2:15 PM CDT | Special Weather Statement | LIX | West Baton Rouge | 45 min |
| Aug 9, 2:47 PM CDT | Special Weather Statement | LIX | Livingston | 43 min |
| Aug 9, 3:16 PM CDT | Special Weather Statement | LIX | Tangipahoa | 29 min |
| Aug 9, 3:43 PM CDT | Special Weather Statement | LIX | Tangipahoa | 32 min |
| Aug 9, 3:47 PM CDT | Special Weather Statement | LIX | Tangipahoa | 28 min |
| Aug 9, 4:32 PM CDT | Special Weather Statement | LIX | Walthall | 58 min |
| Aug 9, 5:30 PM CDT | Special Weather Statement | LIX | Marion | 15 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.